MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 132-28-51
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Osteolysis (2377); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.
 
Event or Problem Description
As reported via legal documentation the patient had a right hip replacement on (b)(6)2015.Approximately 7 years and 11 months after the initial procedure the patient had a right hip revision on (b)(6) 2023.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.Revision op report on (b)(6) 2023.Post-op diagnosis: 1.Failed left hip total hip replacement arthroplasty.2.Morbid obesity.The surgeon dislocated the hip anteriorly cleared soft tissue around the stem and could see some mild osteolysis that was debrided and did not require bone grafting.The stem was well fixed.The surgeon removed the head and the trunnion was in good condition.I tucked the trunnion along the posterior superior acetabulum and exposed the rim of the acetabulum.There was severe polyethylene wear that beginning to flake some posteriorly, superiorly.A sterile bandage was applied.
 
Additional Manufacturer Narrative
The most likely cause for the revision reported due to prosthesis wear is a combination of risk factors including, use error, implant positioning, implant size selection, and patient factors may have also been a contributing factor to the early prosthesis wear.However, this cannot be not confirmed with the information provided; devices were not returned.There is no other information available.These devices are used for treatment not diagnosis.
 
Event or Problem Description
It was reported approximately eight (8) years after an initial right total hip arthroplasty, the patient experienced pain, swelling, joint locking and loss of mobility.As a result, the patient underwent a revision procedure.A revision operative report was provided.Post and preoperative diagnosis noted failed right total hip replacement arthroplasty and morbid obesity.Intraoperatively it was noted the patient had synovitis, osteolysis and joint effusion.No infection evident.Polyethylene wear of the acetabular component was noted posteriorly, superiorly.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, b5 g2, h6 clinical codes, component code, types of investigation, investigation findings and investigation conclusions.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LNR, LIPPED, 28MM ID, GROUP 1 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
matt collins
3523771140
MDR Report Key17218105
Report Number1038671-2023-01491
Device Sequence Number20377534
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2019
Device Model Number132-28-51
Device Catalogue Number132-28-51
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer02/22/2024
04/10/2024
04/22/2026
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date03/14/2024
04/10/2024
05/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/09/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1729-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight221 LB